MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 33MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 33MM; STAPLE, IMPLANTABLE
Catalog Number ECS33B
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993); Firing Problem (4011)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 4/25/2024 d4 batch # unk investigation summary an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If the product or product id numbers are received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an anterior resection upon firing of the device the breakaway washer was not heard, however the user felt that the handle was plastic to plastic and could not go any further.The consultant surgeon took the device and fired the handle a second time, plastic to plastic and the breakaway washer was heard.On removing the device there were two well formed complete doughnuts however the anastomosis was incomplete and bowel appeared to be 'shredded' there were loose malformed/unformed staples.The anastomosis was transected and a new circular device was used with no issues.Surgeon considers this maybe user error and not device related.The surgery was delayed 120 minutes.New circular device used for anastomosis., the procedure was successfully completed.Extended operating time, however the patient has recovered well with no anastomotic leaks or complications,.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/9/2024 6.Health effect - clinical code e2403, 6.Health effect - impact codef26.

Brand Name
CIRCULAR MECH XL SEAL 33MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key19180932
Report Number3005075853-2024-03216
Device Sequence Number7147428
Product Code GDW
UDI-Device Identifier10705036022947
UDI-Public10705036022947
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECS33B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown